Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Had unprotected sex. Started spotting, clear discharge, back pain and fluttering sensation. What's wrong?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions
yes I am beginning to wonder when I am going to be able to find out what is wrong with me. I have had two odd periods and am very regular. Everyone keeps telling me it's hormones and getting older. But I have a list of pregnant like symptoms. But am guessng that's not it. But all of these symptoms started ater having unprotected sex with the guy I was seeing. my last period started over a week before I should have bled with a brown smear when I wiped while going to the bathroom. Then the next day nothing but a faint pink so faint only 3 times. Then the third day more light brown all day one streak on the same piece of toilet paper I kept in my panties to monitor it. Then just last Tuesday blood. Then that night the worst back pain I have ever had with a period. That day only one time I wiped was 4 very smal blood clots and no more clots. The month before this had a short peachy colored period three days late that lasted only 2 days. The 3 days before the bled was one clear discharge that was orangy brown but mostly clear. I have never had anything like that pull on a muscle and it kkes shaking. I thought maybe I had fibroids or something and had an ultrsound done two days agao but it was negative for anything. The fluttering is stil going and more at night but now through th day a lot also. I have had bloodwork and urine tests done. My nuetrophils are high and my lymphocytes are low. My billirubiin I elevated and my bun is low. I am ating tons of red meat. and I saw the ultrasound tech hichlight a small circular mass while holding the wand above my uterus but don't know if it was anything??? What is going on with me??? this. But have been experiencing weird futtering in my uterus area that eels like whne your eye is twitching or if a nerve keeps twinging or if you
Evn my hair is full of static and had some other off the wall things like a strange rash that popped up to the right side of my nose down my cheekbone but is gone now. Just strange things like constipation and I am never ever like that. My body is talking to me but all I can do I guess is wait. Found this site and would like some direction. I have never had low back pain like I did Tuesday night except 13 years ago in labor. So confused but will get on my computer next time so things won't beso garbled and hard to understand what I am asking. My uterus keeps fluttering and I'm cueless. Picking up a cd of my ultrsaound and printouts of my labwork from the past month so I can provide this information s well for further assistance ok. Thank you and any help will be appreciated so confused and have always been sensitive to what's going on with my body and it's telling me not to ignore this. Thanks again and will be awaitin your email response.
Posted Thu, 25 Oct 2012 in Women's Health
Answered by Dr. Sadiq Mughal 4 hours later

Thanks for your question. You have described your problems in details. This gives an idea of what is happening to you. I appreciate your efforts.

From your symptoms, it seems that you’re having pre menopausal symptoms. Pre menopausal symptoms start 2 to 8 years before menopause - which occur between the ages of 45 to 55 years at an average. Occasionally they can occur as early as 35 years. Pre menopause is defined as, from time your periods start to become irregular and Follicle Stimulation Hormone (FSH) level become high. Checking your FSH levels (ideally on the 3rd of menstrual cycle) will tell you if you are in premenopausal stage.

During the pre menopause as the overlain production of estrogen and progesterone become more irregular with wide and unpredictable fluctuations in levels, it causes your irregular periods along with wide variety of other symptoms including facial rash, low back pain, hot flushes, night sweats, bowel irregularities and mood changes.

It is good to know that your ultrasound scans are normal. Low lymphocyte count and higher neutrophil counts do not concern me much, but I would appreciate if you can mention the values. You also mentioned your bilirubin levels are higher, again if you could specify the values I would appreciate it. In addition I would also like to know about liver enzymes, blood urea nitrogen (BUN) values. As you are eating a lot of red meat, it would be good to know your lipid profile and serum uric acid levels. Please post these details in your follow ups.

In brief, your symptoms are most likely due to premenstrual syndrome. Getting FSH levels checked can be helpful. I would like to see all your investigation reports in follow up questions so that your symptoms and investigation can be put together to reach at provisional diagnosis of your symptoms.

Hope I addressed your question to some extent. Do post all your investigation reports.

Above answer was peer-reviewed by
Follow-up: Had unprotected sex. Started spotting, clear discharge, back pain and fluttering sensation. What's wrong? 42 minutes later
Ok thanks I have all of those levels and will supply you with them tomorrow. I am beginning to wonder if I may just have an untreated UTI because I heard that can influence a menstrual cycle and my urine has XXXXXXX neon yellow and strong plus the lower back pain I have neverfelt before. The nurse practitioner prescribed me an anitbiotic that I am having filled tomorrow also. This may explain my fluttering uterus as well but not sure. My kidneys and all levels were checked and reistered fine also but am going to provide you with all data tomorrow and anything I am missing. Will obtain for you this coming Monday. My kidneys have been a little achy and may explain th dizzyness and lightheaded felings too. Any new bloodwork you wish for me to have I do not mind getting that done either. Just let m know. I will give you the name of the antibiotic prescribed to me and will make sure it is a safe one which it probabaly is. I hope the sever back pain is not a critical sign and that worries me. I better take the antibiotic and keep a good watch on my situation. I will be sending my infrmation soon. By the way, does hving vivid dreams make sense? Can that be a result of infection too? Also does staticy hair maybe refer to your suggestion of pre-menopause bcause I am becomin more positively or negatively charged as a result and am getting shocked by everything? Just curious my dreams have been crazy since all of this started. Thanks for your response and I will be sending more information soon for follow up.
Answered by Dr. Sadiq Mughal 8 hours later

Thanks for your follow up.

I understand your concern, but do not worry; all your symptoms are not serious. Yes, low back ache and other urinary symptoms. Routine urine examination / culture test should indicate infection - if present, you can take a course of antibiotic.

The two new symptoms - staticy hair and vivid dreams can occur as part of pre menopausal symptoms.

Do post all your investigation reports. You can also post name of antibiotic your taking; I will be available for more comments.

Hope my answer allays any fears / worries. Let me know if you have any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor